Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 2021, Volume 89, Issue 4

Recovering Preferences from Finite Data
p. 1633-1664

Christopher P. Chambers, Federico Echenique, Nicolas S. Lambert

We study preferences estimated from finite choice experiments and provide sufficient conditions for convergence to a unique underlying “true” preference. Our conditions are weak and, therefore, valid in a wide range of economic environments. We develop applications to expected utility theory, choice over consumption bundles, and menu choice. Our framework unifies the revealed preference tradition with models that allow for errors.

Log In To View Full Content

Supplemental Material

Supplement to "Recovering Preferences from Finite Data"

This supplemental material contains results omitted from the main paper.